Ask a doctor

Eye Smaller and Different Shape when I Smile After Botox? (photo)

The dr gave me 49 units on masetter muscle and my eyes is swelling uptil now which is the second week. Whenever I smile or smile big my left eye is off shape and smaller.and eyes feel itchy or heavy sometimes.

Doctor Answers (8)

Botox to Masseter and Lid Ptosis?

+1

    Botox to the masseter should not diffuse to the upper eyelid to cause ptosis.  Perhaps another smaller injection was performed closer to the eyelid.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Botox for masseters

+1

You should return to your injector for him to assess your movement and see if it is really caused by Botox injected into your masseters.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Botox

+1

It looks like you have ptosis of your upper lid on your left side.  This is unlikely from masseter injection.  Did your injector also inject your forehead or brows? If so, you may benefit from eye drops to help counteract the Botox in your upper lid.  You should see your injector to discuss your concerns.  Make sure they are board-certified.

Best,

Asif Pirani, MD, FRCS(C)

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 28 reviews

You might also like...

Botox and masseters

+1

Follow up with your provider - however if the treatment was to your masseters, it shouldn't have any affect on your eyelids and/or eyes.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

Eyelid ptosis

+1

It looks like you have eyelid ptosis. Masseter injection is usually nowhere near the eye so I am not sure why you would get it from Botox. If suspected from Botox you can use eyedrops to help improve it. If from Botox, it will get better with time.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

What to do if eyelid droop occurs after botox?

+1

Hi Caroline,

Thanks for your question.  You have ptosis or drooping of you upper eyelid.  Sometimes the botox can go in the wrong area and affect the eyelid.  This affect will go away when the botox effect goes away.  You can ask your doctor to prescribe Alphagan or lopidine eye drops to help the other eyelid muscles pull harder to partly compensate for the main muscle (levator muscle) being partly paralized. 

Best Wishes,

Pablo Prichard, MD

Pablo Prichard, MD
Phoenix Plastic Surgeon
5.0 out of 5 stars 24 reviews

Botox made one eye droop

+1

It appears that you had a small ptosis or droop in one eye from the Botox injection. This is annoying and cosmetically not desirable but rest assured it will go away in a few weeks.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

Lazy Eye After Botox??

+1

  It appears the Botox has leaked down and affected the muscle that elevates the upper eyelid called the Levator Aponeurosis. Fortunately, the effect is not permanent and will subside as the Botox wears off over the next few months. Best,

 

Gary R Culbertson, MD, FACS

Gary R. Culbertson, MD
Columbia Plastic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.